# SDR 98ZZZX847

- Difficulty date: February 2, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N356WC
- Make and model: Gulstm 560
- Aircraft serial: 5600432
- System (JASC): 2435 · Starter-Generator
- Part: Starter
- Part number: 99121252
- Condition: Failed
- Location: Brush End
- Part time: 182 hours
- Stage of operation: IN
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

WHILE T/S A VIBRATION, THE RT STARTER/GEN WAS FOUND TO HAVE A BAD VIBRATION.  LISTENING TO RUN DOWN OF THE ENGINES AFTER MOTORING THEM TO 10 PERCENT, THE RT STARTER MADE AN UNUSUAL NOISE.  WHEN STARTER WAS REMOVED, INSP REVEALED THE BRUSH END BEARING HAD FAILED.  THERE WAS EXCESS PLAY IN THE SHAFT AND PART OF THE BEARING CAGE FELL OUT.  A REPLACEMENT STARTER INSTALLED.  OPER  CHK REVEALED THE STARTER WAS THE SOURCE OF THE VIBRATION.  CESSNA ACFT CONTACTED US TO GET THE TT.  APPARENTLY,  A BEARING PROBLEM WITH THIS MODEL STARTER.  SB 560-80-03 IS IN THE WORKS TO ADDRESS THIS PROBLEM.  SUBMITTER STATED OPERATORS SHOULD BE ADVISED TO LOOK FOR BEARING GREASE BEING SLUNG FROM THE BEARING.
